Analysis of joint spectral multipliers on Lie groups of polynomial growth
Annales de l'Institut Fourier, Volume 62 (2012) no. 4, pp. 1215-1263.

We study the problem of L p -boundedness (1<p<) of operators of the form m(L 1 ,,L n ) for a commuting system of self-adjoint left-invariant differential operators L 1 ,,L n on a Lie group G of polynomial growth, which generate an algebra containing a weighted subcoercive operator. In particular, when G is a homogeneous group and L 1 ,,L n are homogeneous, we prove analogues of the Mihlin-Hörmander and Marcinkiewicz multiplier theorems.

On étudie la bornitude L p (1<p<) des opérateurs de la forme m(L 1 ,,L n ) pour un système commutatif L 1 ,,L n d’opérateurs différentiels autoadjoints invariants à gauche sur un groupe de Lie G à croissance polynomiale, qui engendrent une algèbre contenant un opérateur sous-coercif pondéré. En particulier, quand G est un groupe homogène et L 1 ,,L n sont homogènes, on prouve des analogues des theorèmes de multiplicateurs de Mihlin-Hörmander et Marcinkiewicz.

DOI: 10.5802/aif.2721
Classification: 43A22,  22E30,  42B15
Keywords: spectral multipliers, joint functional calculus, differential operators, Lie groups, polynomial growth, singular integral operators
Martini, Alessio 1

1 Scuola Normale Superiore Piazza dei Cavalieri, 7 56126 Pisa (Italy)
@article{AIF_2012__62_4_1215_0,
     author = {Martini, Alessio},
     title = {Analysis of joint spectral multipliers on {Lie} groups of polynomial growth},
     journal = {Annales de l'Institut Fourier},
     pages = {1215--1263},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {62},
     number = {4},
     year = {2012},
     doi = {10.5802/aif.2721},
     mrnumber = {3025742},
     zbl = {1255.43003},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2721/}
}
TY  - JOUR
AU  - Martini, Alessio
TI  - Analysis of joint spectral multipliers on Lie groups of polynomial growth
JO  - Annales de l'Institut Fourier
PY  - 2012
DA  - 2012///
SP  - 1215
EP  - 1263
VL  - 62
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2721/
UR  - https://www.ams.org/mathscinet-getitem?mr=3025742
UR  - https://zbmath.org/?q=an%3A1255.43003
UR  - https://doi.org/10.5802/aif.2721
DO  - 10.5802/aif.2721
LA  - en
ID  - AIF_2012__62_4_1215_0
ER  - 
%0 Journal Article
%A Martini, Alessio
%T Analysis of joint spectral multipliers on Lie groups of polynomial growth
%J Annales de l'Institut Fourier
%D 2012
%P 1215-1263
%V 62
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2721
%R 10.5802/aif.2721
%G en
%F AIF_2012__62_4_1215_0
Martini, Alessio. Analysis of joint spectral multipliers on Lie groups of polynomial growth. Annales de l'Institut Fourier, Volume 62 (2012) no. 4, pp. 1215-1263. doi : 10.5802/aif.2721. https://aif.centre-mersenne.org/articles/10.5802/aif.2721/

[1] Alexopoulos, G. Spectral multipliers on Lie groups of polynomial growth, Proc. Amer. Math. Soc., Volume 120 (1994) no. 3, pp. 973-979 | DOI | MR | Zbl

[2] Bergh, Jöran; Löfström, Jörgen Interpolation spaces. An introduction, Springer-Verlag, Berlin, 1976 (Grundlehren der Mathematischen Wissenschaften, No. 223) | MR | Zbl

[3] Berkson, Earl; Paluszyński, Maciej; Weiss, Guido Transference couples and their applications to convolution operators and maximal operators, Interaction between functional analysis, harmonic analysis, and probability (Columbia, MO, 1994) (Lecture Notes in Pure and Appl. Math.), Volume 175, Dekker, New York, 1996, pp. 69-84 | MR | Zbl

[4] Christ, Michael L p bounds for spectral multipliers on nilpotent groups, Trans. Amer. Math. Soc., Volume 328 (1991) no. 1, pp. 73-81 | DOI | MR | Zbl

[5] Christ, Michael The strong maximal function on a nilpotent group, Trans. Amer. Math. Soc., Volume 331 (1992) no. 1, pp. 1-13 | DOI | MR | Zbl

[6] Coifman, Ronald R.; Weiss, Guido Transference methods in analysis, American Mathematical Society, Providence, R.I., 1976 (Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 31) | MR | Zbl

[7] Cowling, Michael Herz’s “principe de majoration” and the Kunze-Stein phenomenon, Harmonic analysis and number theory (Montreal, PQ, 1996) (CMS Conf. Proc.), Volume 21, Amer. Math. Soc., Providence, RI, 1997, pp. 73-88 | MR | Zbl

[8] Cowling, Michael; Sikora, Adam A spectral multiplier theorem for a sublaplacian on SU (2), Math. Z., Volume 238 (2001) no. 1, pp. 1-36 | DOI | MR | Zbl

[9] Duong, Xuan Thinh; Ouhabaz, El Maati; Sikora, Adam Plancherel-type estimates and sharp spectral multipliers, J. Funct. Anal., Volume 196 (2002) no. 2, pp. 443-485 | DOI | MR | Zbl

[10] ter Elst, A. F. M.; Robinson, Derek W. Weighted subcoercive operators on Lie groups, J. Funct. Anal., Volume 157 (1998) no. 1, pp. 88-163 | DOI | MR | Zbl

[11] Fischer, Véronique; Ricci, Fulvio Gelfand transforms of SO (3)-invariant Schwartz functions on the free group N 3,2 , Ann. Inst. Fourier (Grenoble), Volume 59 (2009) no. 6, pp. 2143-2168 | DOI | Numdam | MR | Zbl

[12] Folland, G. B.; Stein, Elias M. Hardy spaces on homogeneous groups, Mathematical Notes, 28, Princeton University Press, Princeton, N.J., 1982 | MR | Zbl

[13] Fraser, A. J. Marcinkiewicz multipliers on the Heisenberg group, Princeton University (1997) (Ph. D. Thesis) | MR

[14] Fraser, A. J. Convolution kernels of (n+1)-fold Marcinkiewicz multipliers on the Heisenberg group, Bull. Austral. Math. Soc., Volume 64 (2001) no. 3, pp. 353-376 | DOI | MR | Zbl

[15] Fraser, A. J. An (n+1)-fold Marcinkiewicz multiplier theorem on the Heisenberg group, Bull. Austral. Math. Soc., Volume 63 (2001) no. 1, pp. 35-58 | DOI | MR | Zbl

[16] Grafakos, Loukas Classical Fourier analysis, Graduate Texts in Mathematics, 249, Springer, New York, 2008 | MR | Zbl

[17] Hebisch, Waldemar Multiplier theorem on generalized Heisenberg groups, Colloq. Math., Volume 65 (1993) no. 2, pp. 231-239 | MR | Zbl

[18] Hebisch, Waldemar Functional calculus for slowly decaying kernels, 1995 (Preprint. Available on the web http://www.math.uni.wroc.pl/~hebisch/)

[19] Hebisch, Waldemar; Sikora, Adam A smooth subadditive homogeneous norm on a homogeneous group, Studia Math., Volume 96 (1990) no. 3, pp. 231-236 | MR | Zbl

[20] Hebisch, Waldemar; Zienkiewicz, Jacek Multiplier theorem on generalized Heisenberg groups. II, Colloq. Math., Volume 69 (1995) no. 1, pp. 29-36 | MR | Zbl

[21] Helffer, B. Conditions nécessaires d’hypoanalyticité pour des opérateurs invariants à gauche homogènes sur un groupe nilpotent gradué, J. Differential Equations, Volume 44 (1982) no. 3, pp. 460-481 | DOI | MR | Zbl

[22] Helffer, B.; Nourrigat, J. Caracterisation des opérateurs hypoelliptiques homogènes invariants à gauche sur un groupe de Lie nilpotent gradué, Comm. Partial Differential Equations, Volume 4 (1979) no. 8, pp. 899-958 | DOI | MR | Zbl

[23] Hulanicki, Andrzej A functional calculus for Rockland operators on nilpotent Lie groups, Studia Math., Volume 78 (1984) no. 3, pp. 253-266 | MR | Zbl

[24] Ludwig, Jean Dual topology of diamond groups, J. Reine Angew. Math., Volume 467 (1995), pp. 67-87 | DOI | MR | Zbl

[25] Martini, Alessio Algebras of differential operators on Lie groups and spectral multipliers, Scuola Normale Superiore (2010) (Ph. D. Thesis)

[26] Martini, Alessio Spectral theory for commutative algebras of differential operators on Lie groups, J. Funct. Anal., Volume 260 (2011) no. 9, pp. 2767-2814 | DOI | MR | Zbl

[27] Mauceri, Giancarlo Zonal multipliers on the Heisenberg group, Pacific J. Math., Volume 95 (1981) no. 1, pp. 143-159 http://projecteuclid.org/getRecord?id=euclid.pjm/1102735536 | DOI | MR | Zbl

[28] Mauceri, Giancarlo; Meda, Stefano Vector-valued multipliers on stratified groups, Rev. Mat. Iberoamericana, Volume 6 (1990) no. 3-4, pp. 141-154 | DOI | MR | Zbl

[29] Métivier, Guy Hypoellipticité analytique sur des groupes nilpotents de rang 2, Duke Math. J., Volume 47 (1980) no. 1, pp. 195-221 http://projecteuclid.org/getRecord?id=euclid.dmj/1077313871 | DOI | MR | Zbl

[30] Müller, D.; Stein, Elias M. On spectral multipliers for Heisenberg and related groups, J. Math. Pures Appl. (9), Volume 73 (1994) no. 4, pp. 413-440 | MR | Zbl

[31] Müller, Detlef; Ricci, Fulvio; Stein, Elias M. Marcinkiewicz multipliers and multi-parameter structure on Heisenberg (-type) groups. I, Invent. Math., Volume 119 (1995) no. 2, pp. 199-233 | DOI | MR | Zbl

[32] Müller, Detlef; Ricci, Fulvio; Stein, Elias M. Marcinkiewicz multipliers and multi-parameter structure on Heisenberg (-type) groups. II, Math. Z., Volume 221 (1996) no. 2, pp. 267-291 | DOI | MR | Zbl

[33] Müller, Detlef; Seeger, Andreas Singular spherical maximal operators on a class of two step nilpotent Lie groups, Israel J. Math., Volume 141 (2004), pp. 315-340 | DOI | MR | Zbl

[34] Nielsen, Ole A. Unitary representations and coadjoint orbits of low-dimensional nilpotent Lie groups, Queen’s Papers in Pure and Applied Mathematics, 63, Queen’s University, Kingston, ON, 1983 | MR | Zbl

[35] Rockland, Charles Hypoellipticity on the Heisenberg group-representation-theoretic criteria, Trans. Amer. Math. Soc., Volume 240 (1978), pp. 1-52 | DOI | MR | Zbl

[36] Rudin, Walter Real and complex analysis, McGraw-Hill Book Co., New York, 1974 (McGraw-Hill Series in Higher Mathematics) | MR | Zbl

[37] Runst, Thomas; Sickel, Winfried Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, de Gruyter Series in Nonlinear Analysis and Applications, 3, Walter de Gruyter & Co., Berlin, 1996 | MR | Zbl

[38] Schmeisser, Hans-Jürgen Recent developments in the theory of function spaces with dominating mixed smoothness, Nonlinear Analysis, Function Spaces and Applications. Proceedings of the Spring School held in Prague, May 30-June 6, 2006, Volume 8, Czech Academy of Sciences, Mathematical Institute, Praha, 2007, pp. 145-204 | MR

[39] Schmeisser, Hans-Jürgen; Sickel, Winfried Spaces of functions of mixed smoothness and approximation from hyperbolic crosses, J. Approx. Theory, Volume 128 (2004) no. 2, pp. 115-150 | DOI | MR | Zbl

[40] Schmeisser, Hans-Jürgen; Triebel, Hans Topics in Fourier analysis and function spaces, Mathematik und ihre Anwendungen in Physik und Technik [Mathematics and its Applications in Physics and Technology], 42, Akademische Verlagsgesellschaft Geest & Portig K.-G., Leipzig, 1987 | MR | Zbl

[41] Sickel, Winfried; Ullrich, Tino Tensor products of Sobolev-Besov spaces and applications to approximation from the hyperbolic cross, J. Approx. Theory, Volume 161 (2009) no. 2, pp. 748-786 | DOI | MR | Zbl

[42] Sikora, Adam On the L 2 L norms of spectral multipliers of “quasi-homogeneous” operators on homogeneous groups, Trans. Amer. Math. Soc., Volume 351 (1999) no. 9, pp. 3743-3755 | DOI | MR | Zbl

[43] Sikora, Adam Multivariable spectral multipliers and analysis of quasielliptic operators on fractals, Indiana Univ. Math. J., Volume 58 (2009) no. 1, pp. 317-334 | DOI | MR | Zbl

[44] Stein, Elias M. Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970 | MR | Zbl

[45] Stein, Elias M. Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, 43, Princeton University Press, Princeton, NJ, 1993 (With the assistance of Timothy S. Murphy. Monographs in Harmonic Analysis, III) | MR | Zbl

[46] Stempak, Krzysztof A weighted multiplier theorem for Rockland operators, Colloq. Math., Volume 51 (1987), pp. 335-344 | MR | Zbl

[47] Triebel, Hans Interpolation theory, function spaces, differential operators, North-Holland Mathematical Library, 18, North-Holland Publishing Co., Amsterdam, 1978 | MR | Zbl

[48] Triebel, Hans Spaces of Besov-Hardy-Sobolev type, BSB B. G. Teubner Verlagsgesellschaft, Leipzig, 1978 (Teubner-Texte zur Mathematik, With German, French and Russian summaries) | MR | Zbl

[49] Triebel, Hans Theory of function spaces, Monographs in Mathematics, 78, Birkhäuser Verlag, Basel, 1983 | DOI | MR | Zbl

[50] Triebel, Hans The structure of functions, Monographs in Mathematics, 97, Birkhäuser Verlag, Basel, 2001 | MR | Zbl

[51] Varopoulos, N. Th.; Saloff-Coste, L.; Coulhon, T. Analysis and geometry on groups, Cambridge Tracts in Mathematics, 100, Cambridge University Press, Cambridge, 1992 | MR | Zbl

[52] Veneruso, Alessandro Marcinkiewicz multipliers on the Heisenberg group, Bull. Austral. Math. Soc., Volume 61 (2000) no. 1, pp. 53-68 | DOI | MR | Zbl

Cited by Sources: